MAUDE Adverse Event Report: SYNTHES MONUMENT LOCKING STARDRIVE SCREWDRIVER SHAFT T15-SHORT QC; SCREWDRIVERS

SYNTHES MONUMENT LOCKING STARDRIVE SCREWDRIVER SHAFT T15-SHORT QC; SCREWDRIVERS
Catalog Number 03.632.052
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.(b)(6).The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported during a lumbar canal stenosis (lcs) stabilizing procedure at l4-l5 on (b)(6) 2017, as surgeon was fixing a screw, the tip of the locking stardriver screwdriver shaft was stripped.Surgery was completed successfully with no delay and no harm to patient.Concomitant medical products: screw (part number unknown, lot number unknown, quantity 1).This report is for one (1) locking stardriver screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Part #: 03.632.052, lot#: 6633504 (non-sterile) - locking stardrive screwdriver shaft t15-short qc.Quantity (b)(4).Raw material part 11146 lot 6459297 meet specification.Incoming final inspection and certificate of compliance received from (b)(4) meet specification.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: supplier - (b)(4), packaged by: (b)(4), manufacturing date: 29-aug-2011.Part #: 03.632.052, lot#: 6633504 (non-sterile) - locking stardrive screwdriver shaft t15-short qc.Quantity (b)(4).Components part 03.632.052 locking stardrive screwdriver lot 6633504 meet specification.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: supplier - (b)(4), packaged by: (b)(4), manufacturing date: 14-nov-2011 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacture investigation: dhr review of complained screw driver shows that this specific lot was released after complete final inspection with no findings in august 2011.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Visible inspection shows that the part is in faultless condition.Even there are some smart signs of multiple use visible at the torx tip, the instrument is still in faultless condition and its function is as intended.Carried out functional test of the two complained part could not reproduce the reported problem.The screw could be assembled and disassembled to the screw driver as intended without any problems.No product related issue could be identified.We are not able to identify the root cause for the reported problem.The screw driver is in faultless condition.Dhr review, no issue functional test, no issue visual inspection, small signs of wear and tear could be identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING STARDRIVE SCREWDRIVER SHAFT T15-SHORT QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6578129
Report Number1719045-2017-10482
Device Sequence Number74895
Product Code HXX
UDI-Device Identifier07611819379541
UDI-Public(01)07611819379541(10)6633504
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.052
Device Lot Number6633504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date05/19/2017
06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1